MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 09/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4): device lot number, expiration date unk.Partial udi populated.H3): the device was discarded, thus no investigation could be completed.H4): device manufacture date unk because lot number unk.H6): cardiac perforation is a known risk of complication with use of the lld.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to bacteremia.Spectranetics lead locking devices (lld #2) were inserted into each lead to provide traction.Beginning with the rv lead, a spectranetics 11f tightrail rotating dilator sheath was used, advancing to the tip of the lead, and the lead came free.Approximately 2 minutes later, the patient''s blood pressure dropped, a pericardial effusion was detected in the region of the rv apex, and an rv perforation was suspected.Rescue efforts began, including pericardiocentesis, and 250 cc of blood was drained from the area, stabilizing the patient with no further intervention required.The procedure continued, extracting the ra lead successfully, and the patient survived the procedure.This report captures the lld #2 providing traction to the rv lead when a suspected perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
Udi related data quality updates only.D4): correction: removing primary di number from udi# field.The lot number was not provided, thus an entire udi# is unavailable.G3): on 11jul2024, the manufacturer received fda email correspondence identifying a discrepancy in the udi information (section d of the initial mdr).Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD #2 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key17986859
Report Number3007284006-2023-00042
Device Sequence Number8199528
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public00813132023010
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number518-019
Device Catalogue Number518-019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OSCOR PSBV RV PACING LEAD.; OSCOR RU58 RA PACING LEAD.; SPECTRANETICS 11F TIGHTRAIL DILATOR SHEATH.; SPECTRANETICS LLD #2 IN RA LEAD.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age63 YR
Patient SexMale
Patient Weight115 KG
Patient EthnicityNon Hispanic
Patient RaceWhite